Alert archive / Wisconsin / Fire Weather Watches in 2012

Fire Weather Watch 1, NWS Green Bay, WI

April 7, 201221 counties in Wisconsin

NWS Green Bay, WI issued this fire weather watch at Apr 7, 2012, 3:40 PM CDT for 21 counties in Wisconsin. It took effect at Apr 8, 2012, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 7, 2012, 3:40 PM CDT (20:40 UTC)
In effect from
Apr 8, 2012, 1:00 PM CDT
Expired
Apr 8, 2012, 4:42 AM CDT
In force
Issued by
NWS Green Bay, WI
All 21 counties

Brown County, WI, Calumet County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2209 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this fire weather watch went out at Apr 7, 3:35 PM CDT, 5 minutes earlier.

Area forecast discussion, Apr 7, 3:35 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
335 PM CDT SAT APR 7 2012

.SYNOPSIS...RELATIVELY QUIET WEATHER FOR THE NEXT WEEK...WITH
TEMPERATURES NEAR NORMAL AND ONLY SCT LGT PCPN.

FAIRLY HIGH AMPLITUDE FLOW REGIME WL CONT ACRS NOAM DURING THE
PERIOD...WITH DEEP UPR TROF FORMING OVER SERN CANADA AND THE NERN
CONUS AND RIDGING INCRG OVER THE INTERMOUNTAIN WEST BY EARLY IN
THE WK. THE PATTERN WL BE SLOWLY PROGRESSIVE AFTER THAT...WITH THE
NEXT UPSTREAM TROF EVENTUALLY REACHING THE SRN ROCKIES BY THE END
OF THE PERIOD.

DEVELOPING NWLY UPR FLOW INTO THE ERN NOAM TROF WL PROVIDE A
PERSISTENT FEED OF COOL CANADIAN AIR INTO THE AREA...AND LEAVE
TEMPS CLOSE TO SEASONAL NORMALS. AFTER SOME LGT PCPN TNGT...NOT
MUCH PROSPECT FOR SIG WIDESPREAD PCPN UNTIL NEXT UPR TROF REACHES
THE AREA...LIKELY BEYOND THE END OF THE FCST PERIOD.
&&

.SHORT TERM...TONIGHT AND SUNDAY.

NUMEROUS ISSUES WITH WHICH TO DEAL IN THE SHORT TERM. CLOUDS WERE
INCREASING AHEAD OF PRECIPITATION IN ADVANCE OF AN APPROACHING
COLD FRONT. THE 12Z GRB SOUNDING SHOWED PLENTY OF DRY AIR AT LOW
LEVELS...BUT RAIN WAS REACHING THE GROUND IN MINNESOTA AND WESTERN
WISCONSIN. SO WOULD EXPECT MEASURABLE PRECIPITATION ACROSS THE AREA...BUT
AMOUNTS WILL PROBABLY BE SMALL. WEST WINDS PICK UP BEHIND THE
FRONT LATER TONIGHT SO MIXING SHOULD KEEP TEMPERATURES FROM
DROPPING LIKE A ROCK...EVEN UNDER MOSTLY CLEAR SKIES. NORTHERN
PARTS OF THE AREA MAY FALL TO OR SLIGHTLY BELOW FREEZING...BUT
WINDS WILL KEEP FROST FROM DEVELOPING AND TEMPERATURES SHOULD NOT
BE COLD ENOUGH FOR FREEZE WARNING.

NOT SURE IF WE WILL SEE ADVISORY CRITERIA WINDS ON SUNDAY...BUT IT
IS NOT OUT OF THE QUESTION WITH DEEP MIXING AND LITTLE TO NO
DIRECTIONAL SHEAR. AM CONCERNED I MAY BE TOO WARM WITH HIGHS ON
SUNDAY SINCE IT WAS ONLY IN THE 40S AND 50S ACROSS THE DAKOTAS AT
20Z TODAY. GENERALLY KEPT CLOSE TO 12Z GFS AND NAM MOS.

.LONG TERM...SUN NGT THROUGH NEXT SAT. COOL CYCLONIC NWLY FLOW
EXPECTED FOR THE START OF THE WORK WEEK. DISTURBANCES WORKING SE
IN THE FLOW COULD GENERATE SOME LGT PCPN AT TIMES...THOUGH IT
WOULD PROBABLY END UP BEING LGT/ TRACE EVENTS. SOME POTENTIAL FOR
LAKE-EFFECT OFF LAKE SUPERIOR...THOUGH TRAJECTORIES WL BE MORE WLY
THAN IDEAL MOST OF THE TIME.

ONCE THE SFC HIGH NEARS THE RGN BY THE MIDDLE OF NEXT WK...WL
PROBABLY SEE DAYS WITH FAIRLY LARGE DIURNAL TEMPERTURE SWINGS DUE
TO MAINLY CLR SKIES...DRY AIR...AND LGT WINDS ACRS THE AREA.
&&

.AVIATION...CIGS...VSBYS AND PCPN AHEAD OF AN APPROACHING COLD
FRONT ARE THE MAIN CONCERNS TODAY INTO THIS EVENING. THE N-S FRONT
WAS THROUGH CENTRAL MN AT TAF ISSUANCE TIME WITH MVFR CIGS EAST
FROM THE FRONT TO EXTREME WESTERN WI. MID CLOUDS SHOULD SPREAD
ACROSS CENTRAL AND EASTERN WISCONSIN DURING THE EARLY AFTERNOON.
THEN MVFR CIGS CAN BE EXPECTED LATER IN THE AFTERNOON WITH SOME
MVFR VSBYS AND IFR CIGS ASSOCIATED WITH SHOWERS DURING THE LATE
AFTERNOON/EVENING AS THE FRONT PUSHES THROUGH THE STATE. STRONG
AND GUSTY WEST WINDS WILL BLOW BEHIND THE FRONT AND VFR CIGS AND
VSBYS ARE EXPECTED THROUGH THE END OF THE TAF PERIOD. MIGHT BE
SOME SPEED SHEAR ISSUES...BUT AM THINKING THERE WILL BE MORE GUSTS
IN SUBSIDENCE BEHIND THE FRONT. SOME VFR CATEGORY CIGS MAY DEVELOP
DURING THE MORNING ON SUNDAY AS THEY DID IN THE DAKOTAS TODAY.
SOME SPRINKLES OR LIGHT SHOWERS CANNOT BE RULED OUT EITHER.

MG
&&

.FIRE WEATHER...MUCH MORE CHALLENGING THAN EXPECTED. TEMPERATURE
CRITERIA FOR RED FLAG WILL NOT BE MET ON SUNDAY BUT WINDS SHOULD
BE A SLAM DUNK. RH VALUES ARE QUESTIONABLE. PLENTY OF CU
DEVELOPED OVER THE NORTHERN PLAINS TODAY SO THE AIR MASS WAS NOT
BONE DRY THERE. GOT GO-AHEAD TO ISSUE A WATCH FOR SUNDAY AFTERNOON
INTO EARLY EVENING AND DECIDED TO GET ON BOARD ALONG WITH THE
SURROUNDING OFFICES AND ISSUE ONE. THIS SHOULD MAKE LIFE A LITTLE
EASIER ON THE MIDNIGHT SHIFT. THEY CAN DROP IT IF THEY FEEL IT IS
NOT NEEDED...OR UPGRADE IF THEY THINK IT IS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR WIZ005-010>013-018>021-030-031-035>040-045-048>050-073-074.

&&

MG/SKOWRONSKI
Hazardous weather outlook, Apr 7, 2:46 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
246 AM CDT SAT APR 7 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-080800-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
246 AM CDT SAT APR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY WILL CONTRIBUTE TO
HIGH FIRE DANGER ACROSS THE REGION ON SUNDAY.

SUB-FREEZING TEMPERATURES ARE POSSIBLE FOR MUCH OF NEXT WEEK AS A
NORTHWEST FLOW ALOFT BRINGS COOL...CANADIAN AIR INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-080800-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
246 AM CDT SAT APR 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

INCREASING NORTHWEST WINDS BEHIND A DEPARTED UPPER LEVEL LOW
PRESSURE SYSTEM MAY APPROACH LEVELS HAZARDOUS TO SMALL CRAFT
SUNDAY THROUGH TUESDAY.

TDH/AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:35 PM CDTSmall Craft AdvisoryGRB29 hr

Nearby

Fire Weather Watches in Wisconsin, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.